Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 234, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 24, 2010, 4:35 PM EDT for Polk County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2010, 4:35 PM EDT (20:35 UTC)
- Expired
- Jul 24, 2010, 5:04 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Polk County, GA
The radar
The Atlanta radar (KFFC), 95 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2285 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
937
WUUS52 KFFC 242035
SVRFFC
GAC233-242115-
/O.NEW.KFFC.SV.W.0234.100724T2035Z-100724T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 PM EDT SAT JUL 24 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN POLK COUNTY IN NORTHWEST GEORGIA
* UNTIL 515 PM EDT
* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR ARAGON...MOVING NORTH AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SENEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3409 8526 3410 8526 3411 8516 3409 8515
3409 8512 3411 8511 3411 8504 3409 8504
3409 8501 3396 8498 3391 8519 3409 8529
TIME...MOT...LOC 2035Z 162DEG 3KT 3402 8512
$$1 follow-up statement
719
WWUS52 KFFC 242104
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EDT SAT JUL 24 2010
GAC233-242113-
/O.CAN.KFFC.SV.W.0234.000000T0000Z-100724T2115Z/
POLK GA-
504 PM EDT SAT JUL 24 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POLK COUNTY IS
CANCELLED...
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SENEY.
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH AND VERY
HEAVY RAIN ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3409 8526 3410 8526 3411 8516 3409 8515
3409 8512 3411 8511 3411 8504 3409 8504
3409 8501 3396 8498 3391 8519 3409 8529
TIME...MOT...LOC 2103Z 162DEG 3KT 3404 8513
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:29 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 24, 3:29 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 329 PM EDT SAT JUL 24 2010 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... EXPANDED THE HEAT ADVISORY TO INCLUDE ALL OF THE FORECAST AREA OUTSIDE OF THE HIGHER TERRAIN...FOR THIS AFTERNOON THROUGH THE DAY SUNDAY. ALTHOUGH ISOLATED SHOWERS AND THUNDERSTORMS HAVE ALREADY SPROUTED OVER PARTS OF THE NORTH...CURRENT HEAT INDEX VALUES ARE SHOWING SEVERAL AREAS IN THE ADDED COUNTIES IN THE 103 TO 107 RANGE AND OVERNIGHT LOWS WILL DROP TO THE MID 70S AT BEST MOST PLACES. I DO NOT PLAN ON EXTENDING THE ADVISORY INTO MONDAY YET WITH SLIGHTLY BETTER CHANCES FOR PRECIPITATION AND SLIGHTLY COOLER TEMPERATURES EXPECTED AT THIS TIME. WILL NEED TO KEEP A CLOSE EYE ON THIS OVER THE NEXT COUPLE OF FORECAST CYCLES. IN GENERAL...NOT A LOT OF SIGNIFICANT CHANGES EXPECTED IN THE LARGE SCALE PATTERN THROUGH THE SHORT TERM FORECAST PERIOD AS THE STRONG UPPER LEVEL RIDGE EXTENDING FROM THE WESTERN ATLANTIC ACROSS THE SOUTHEAST U.S. PERSISTS. WESTERN ATLANTIC SURFACE RIDGE DOES GET SUPPRESSED SOME BY MONDAY ALLOWING A WEAK COLD FRONT TO SAG INTO THE REGION. THIS WILL NOT BRING ANY SIGNIFICANTLY COOLER AIR INTO THE STATE...BUT THE INCREASED RAIN CHANCES MAY HELP TO TAKE A BIT OF THE EDGE OFF OF THE HIGH TEMPERATURES MONDAY. .LONG TERM /TUESDAY THROUGH SATURDAY/... BASIC TRENDS CONTINUE THROUGH THE EXTENDED FORECAST PERIOD AS WELL AS THE LARGE UPPER RIDGE CURRENTLY CENTERED OVER THE GEORGIA...CAROLINA COASTAL WATERS SHIFTS SLOWLY WESTWARD AND THE WESTERN ATLANTIC SURFACE RIDGE VACILLATES OVER THE SOUTHEASTERN U.S. MODELS ARE PUSHING ANOTHER WEAK FRONTAL BOUNDARY INTO THE STATE AROUND MID WEEK SO CURRENT EXTENDED FORECAST THEME OF HOT TEMPERATURES AND ISOLATED TO SCATTERED...MAINLY DIURNAL...CONVECTION LOOKS PRETTY GOOD RIGHT NOW. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 76 98 75 95 75 / 20 20 20 30 30 ATLANTA 78 96 78 94 77 / 20 20 20 30 30 BLAIRSVILLE 70 93 70 90 70 / 20 30 30 40 30 CARTERSVILLE 74 97 74 95 73 / 20 30 20 30 30 COLUMBUS 77 98 77 97 77 / 20 20 20 30 20 GAINESVILLE 77 94 76 93 75 / 20 30 20 40 30 MACON 76 98 77 97 76 / 20 20 20 30 20 ROME 75 97 74 96 74 / 20 30 30 40 30 PEACHTREE CITY 74 96 74 94 74 / 20 20 20 30 20 VIDALIA 77 98 77 97 77 / 20 30 20 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT SUNDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE... DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD... FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE... MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALKER...WALTON... WARREN...WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX... WILKES...WILKINSON. && 20
Hazardous weather outlook, Jul 24, 3:21 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 321 PM EDT SAT JUL 24 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 321 PM EDT SAT JUL 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE...MAINLY THIS AFTERNOON AND EVENING. ALSO...DANGEROUSLY HIGH HEAT INDEX VALUES ARE EXPECTED FOR MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON. .SYNOPSIS... A STRONG RIDGE OF HIGH PRESSURE WILL REMAIN PARKED OVER THE SOUTHEAST THROUGH TONIGHT. A WEAK SURFACE TROUGH EXTENDED ALONG THE APPALACHIANS THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS ARE CLOUD TO GROUND LIGHTNING... BRIEF HEAVY RAIN... AND WIND GUSTS TO 45 MPH. .OTHER HAZARDS... HEAT INDEX VALUES OF 105 TO 110 ARE POSSIBLE OVER MUCH OF NORTH AND CENTRAL GEORGIA. FOR MORE INFORMATION ON THE HIGH HEAT INDEX VALUES...SEE THE LATEST HEAT ADVISORY STATEMENT. .DISCUSSION... CAPES WILL INCREASE TO AROUND 2500 THIS AFTERNOON WITH LIFTED INDEX VALUES OF -2 TO -4 EXPECTED. THIS WILL RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING DURING AFTERNOON HEATING. STRONG RIDGE OF HIGH PRESSURE ALOFT WILL GREATLY HINDER SEVERE THUNDERSTORM DEVELOPMENT. THE THUNDERSTORM THREAT WILL DIMINISH BY MID TO LATE EVENING WITH LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 24, 3:48 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 348 PM EDT SAT JUL 24 2010 GAZ030-041-242015- 348 PM EDT SAT JUL 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HARALSON AND POLK COUNTIES UNTIL 415 PM EDT... AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES SOUTH OF ESOM HILL...MOVING NORTHWEST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS HARALSON AND POLK COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FELTON...ESOM HILL...ETNA AND CEDARTOWN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 24, 3:52 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 352 PM EDT SAT JUL 24 2010 GAZ020>022-032-033-242015- 352 PM EDT SAT JUL 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN COBB... FORSYTH...CHEROKEE...BARTOW AND FULTON COUNTIES UNTIL 415 PM EDT... AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER KENNESAW...MOVING NORTHWEST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS COBB...FORSYTH...CHEROKEE...BARTOW AND FULTON COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MOUNTAIN PARK...DUE WEST...KENNESAW STATE UNIVERSITY...LOST MOUNTAIN PARK...JIM R MILLER PARK...SWEAT MOUNTAIN...SANDY PLAINS...WHITE WATER PARK...MARIETTA...KENNESAW...WOODSTOCK...HICKORY FLAT... LEBANON...OAK GROVE AND HOLLY SPRINGS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 24, 4:14 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 414 PM EDT SAT JUL 24 2010 GAZ020-021-032-242100- 414 PM EDT SAT JUL 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN COBB...CHEROKEE AND BARTOW COUNTIES UNTIL 500 PM EDT... AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OAK GROVE...MOVING NORTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS COBB...CHEROKEE AND BARTOW COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE KENNESAW STATE UNIVERSITY...KENNESAW...ACWORTH...WOODSTOCK...KELLOGG CREEK...HOBGOOD PARK...OAK GROVE...LITTLE RIVER LANDING...GEORGE WASHINGTON CARVER STATE PARK...EMERSON...RED TOP MOUNTAIN STATE PARK...SUTALLEE... CARTERSVILLE...CASSVILLE AND WHITE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 24, 4:16 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 416 PM EDT SAT JUL 24 2010 GAZ019-030-242100- 416 PM EDT SAT JUL 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN POLK AND FLOYD COUNTIES UNTIL 500 PM EDT... AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FISH CREEK...MOVING NORTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS POLK AND FLOYD COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ANTIOCH...FISH CREEK...ARAGON...CEDARTOWN...SENEY... CAVE SPRING AND LINDALE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 24, 4:22 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 422 PM EDT SAT JUL 24 2010 GAZ022-033-242100- 422 PM EDT SAT JUL 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN FORSYTH AND FULTON COUNTIES UNTIL 500 PM EDT... AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MILTON...MOVING NORTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS FORSYTH AND FULTON COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALPHARETTA...BROOKWOOD...MILTON...DREW...DUCKTOWN AND BIRMINGHAM. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 24, 4:30 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 430 PM EDT SAT JUL 24 2010 GAZ016-242115- 430 PM EDT SAT JUL 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHITE COUNTY UNTIL 515 PM EDT... AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SAUTEE THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS WHITE COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LEAF...QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION AREA...CLEVELAND...UNICOI STATE PARK...ANNA RUBY FALLS... ROBERTSTOWN...HELEN AND SAUTEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.